Hail, Bowman
- When
- June 4, 1:15 PM CST
- Where
- Bowman County, 6 mi S of Rhame
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.150, -103.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 4, 3:00 AM CST, 10 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI JUN 4 2004 .SHORT TERM... THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND TONIGHT AS THE SURFACE LOW/TROUGH MOVES EAST ACROSS THE STATE AND AN UPPER LEVEL SHORT WAVE MOVES INTO THE STATE AND INTENSIFIES. RECENT RAINS WILL HELP PROVIDE LOW LEVEL MOISTURE...ESPECIALLY IN THE EAST. CURRENT DEWPOINTS ARE IN THE UPPER 40S AND LOWER 50S...AND WILL INCREASE IN THE AFTERNOON. AFTERNOON CAPES SHOULD EXCEED 1000 J/KG INDICATING POTENTIAL FOR SEVERE TSTMS. AS THE UPPER LEVEL SHORT WAVE MOVES OUT OF THE AREA ON SATURDAY...A STRONG RIDGE WILL DEVELOP ON THE LEE SIDE OF THE ROCKIES...THEN MOVE SLOWLY EAST SATURDAY NIGHT AS A LARGE UPPER LEVEL LOW DROPS DOWN OVER VANCOUVER ISLAND ON THE WEST COAST. THIS PUSHES A SURFACE TROUGH INTO WESTERN NORTH DAKOTA...AND TURNS THE FLOW SOUTHWEST ALOFT...CREATING AFTERNOON INSTABILITY AND A POTENTIAL FOR CONVECTION AGAIN SUNDAY AFTERNOON AND NIGHT. .LONG TERM...MONDAY THROUGH THURSDAY. FIRST UPPER SYSTEM LIFTS NORTH OF THE CWA ON MONDAY BUT ANOTHER SHORTWAVE DROPS DOWN WRN U.S. LONGWAVE TROUGH. THIS WILL DEVELOP ANOTHER SURFACE LOW OVER THE WESTERN DAKOTAS LATE MONDAY AND THIS WILL BE THE FOCUS FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. LOOKS LIKE A BRIEF BREAK TUESDAY NIGHT AND EARLY WEDNESDAY BEFORE ANOTHER UPPER SYSTEM LIFTS THROUGH THE AREA WEDNESDAY THROUGH THURSDAY. ADDED A SLIGHT CHANCE OF THUNDERSTORMS TO THE SOUTHERN CWA ON WEDNESDAY TO BETTER BLEND WITH SOUTHERN CWAS. UPPER LOW LINGERS THROUGH FRIDAY SO I EXTENDED OUR CHANCE OF PRECIP ON THURSDAY INTO THURSDAY NIGHT. AS FOR TEMPS...THE ONLY SIGNIFICANT CHANGES WERE TO BUMP UP TEMPERATURES MONDAY AND TUESDAY (ESPECIALLY IN THE WEST) LATEST GFS APPEARS MUCH WARMER SO I SETTLED FOR A BLEND BETWEEN PREVIOUS FCST TEMPS AND GFSX GUIDANCE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/TWH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT FRI JUN 4 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051024- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 525 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WEST THIS AFTERNOON AND MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. DEWPOINTS WILL BE IN THE 50S WITH AFTERNOON TEMPERATURES IN THE LOW TO MID 80S. THIS WILL CREAT UNSTABLE CONDITIONS IN THE AFTERNOON...AND WITH THE CAPE OVER 1000 J/KG...SEVERE THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...POSSIBLY SEVERE...DUE TO WARM TEMPERATURES AND DEWPOINTS IN THE 50S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Bismarck radar (KBIS), 232 km away, was scanning. The volume nearest the first event began at 19:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412212.